Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have panic attacks and chest pain . Stopped Citrolopram. Alternate medication?

I have severe panic disorder in which i feel like i am having a heart attack with feeling of doom. i have had this yeder for more than seven years. I was taking citrolopram for about five years and decided to stop in July. Since then, my panic attacks have increased immensely. I started taking webutrin but only lasted days on that due to the side effects. I am now taking citrolopram mg again for the past six weeks and have tremors and chest pain when i wake up every morning. It then turns into a major panic attack. Then i find that i have to take klonopin to take the edge away. I want to change to a different med than celexa and have heard that klonopin is the answer. What do you suggest?
Asked On : Sun, 17 Feb 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. You are right about clonopin. In the first few months of start or restart of the pharmacotherapy, clonopin or another medication from its class should be added to the treatment. Citalopram is a good medication for treating the panic attacks and you may use another medication from its class like escitalopram, paroxetine or even fluoxetine instead of citalopram. I understand that citalopram may have some side effects on you or even you may have become bored about using the medication. Wellbutrin is not an appropriate medication for panic disorder and can increase the attacks. I should say that management of panic disorder includes the combination of medication and talk sessions. When you talk in free association about the issues currently happening around you with a psychotherapist and get gradually some feedback, you will be able to discontinue gradually the medication without any problem. I wish you the best health.
Answered: Sun, 17 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor